MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD KIT; GLUCOSE-6-PHOSPHATE DEHYDROGENASE (ERYTHROCYTIC), SCREENING

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW G6PD KIT; GLUCOSE-6-PHOSPHATE DEHYDROGENASE (ERYTHROCYTIC), SCREENING
Catalog Number 780-000
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event provided in section b3 is an approximation, was not provided by consumer.D4 udi: (b)(4).Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 181228 with internal positive quality control samples and negative quality control samples.All test results were valid and performed as expected.No false negative(normal) results were observed, and the customers complaint was not replicated.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 780-000 / lot 195040, test base part number 780-430 / lot 194666.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 195040 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue h3 other text single-use, device discarded.
 
Event or Problem Description
The customer reported four (4) false negative results with the binaxnow g6pd kit performed on unknown dates.This mfr.Report addresses test two (2) of four (4).Confirmation elisa testing was performed on an unknown date, which generated a positive result.Repeat testing was performed thrice on the same sample and once on a new sample at an interval of 2 weeks, which each generated a negative result.The customer reported there was an impact in the patient's treatment; a drug contraindicated for g6pd deficiency was prescribed and taken.The name of the drug was not provided.The customer confirmed there was death or no serious injury based on the test results.Although requested, no additional patient information, including outcome, was provided.

Brand Name
BINAXNOW G6PD KIT
Common Device Name
GLUCOSE-6-PHOSPHATE DEHYDROGENASE (ERYTHROCYTIC), SCREENING
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18024439
Report Number1221359-2023-01593
Device Sequence Number7556843
Product Code JBF
UDI-Device Identifier10811877010705
UDI-Public10811877010705
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K161364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2024
Device Catalogue Number780-000
Device Lot Number195040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown